Winter Storm, Moore
- When
- November 11, 6:00 PM CST to November 12, 12:00 PM CST
- Where
- Moore forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Estimated 7-8 of snow at Dumas.
S. has allowed a surface low pressure to develop across parts of southern New Mexico.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A positive tilted upper level system in the southwest U.S. has allowed a surface low pressure to develop across parts of southern New Mexico. As the main surface low moved east-northeast across the Texas South Plains, a band of heavier snow developed on the NW side of the low pressure where the best deformation occurred. This band of heavy snow just about split the CWA in half starting in Oldham and Hartley counties in the western Panhandles and then extending northeast into the northeast Texas Panhandle and eastern Oklahoma Panhandle. Heaviest snowfall totals of 6-9 occurred in the heaviest band of snowfall with less amounts across the rest of the region before system moved out the afternoon hours of the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 11, 5:37 PM CST, 23 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
537 PM CST Sun Nov 11 2018
.AVIATION...00Z TAFS...
IFR/LIFR conditions expected over the next several hours, as the
winter storm moves into the Panhandles. Right now light snow
reported at DHT and GUY. Band of precip from Dalhart to Dumas
moving from the southwest to northeast. More bands expected over
the next 12 to 18 hours, and will impact all TAF sites. Snow onset
for AMA looks to be around 02z. Cigs expected to be in the
300-500ft range for the majority of the winter event. Vis expected
to fall to 1/2 mile, especially under moderate to heavy snow.
Winds will be mainly out of the north in the 15 to 20kt range,
gusting to 30kts at times.
Weber
&&
.PREV DISCUSSION... /Issued 303 PM CST Sun Nov 11 2018/
SHORT TERM...Tonight and Monday...
Forecast remains on track for a banded snowfall event over the
Panhandles. Snow production will focus on a frontogenetic 700mb
boundary with weakly stable to slightly unstable lapse rates above
- with progged temperatures in the dendritic growth range - will
drive robust snowfall rates during the overnight hours. Where
exactly this band ends up remains uncertain but guidance has slowly
converged onto roughly an Oldham-Beaver county axis. Have gone ahead
and focused the Winter Storm Warning around this axis as snowfall
rates may exceed 6 inches. Additionally, tight surface pressure
gradient with stout CAA aloft will drive breezy northeast winds at
the surface, leading to patchy blowing snow and low visibilities,
particularly as the snow is falling. So, based on overall potential
impact, leaned forward for the Warning decision for some
borderline counties.
Snow will slowly end Monday, with most accumulating snow ending by
noon as column saturation is lost. Overcast skies and fresh snow
cover will lead to a highs below freezing in most locations.
Ferguson
LONG TERM...Monday Night through Saturday...
Monday night will see clouds begin to clear out, which will make for
a cold night with temps in the teens. As the upper level low pushes
east, Tuesday will see heights rise and temps respond with climbing
back into the upper 30s to lower 40s under clear skies. Most snow
from Sunday night into Monday should melt Tuesday, except for the
places with higher totals which may need an extra day of sunshine on
Wednesday to burn off the man-made piles. The remainder of the work
week looks fairly quiet with temps generally in the 50s.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 26 29 14 38 19 / 100 70 5 0 0
Beaver OK 26 32 12 38 18 / 100 70 0 0 0
Boise City OK 22 29 14 40 22 / 90 60 0 0 0
Borger TX 27 32 13 39 19 / 100 70 5 0 0
Boys Ranch TX 27 32 12 39 19 / 100 70 0 0 0
Canyon TX 26 30 14 38 19 / 100 70 5 0 0
Clarendon TX 28 32 19 40 22 / 100 70 5 0 0
Dalhart TX 24 31 11 38 20 / 100 70 0 0 0
Guymon OK 26 32 12 40 20 / 100 70 0 0 0
Hereford TX 26 30 14 38 19 / 100 70 5 0 0
Lipscomb TX 28 32 13 38 18 / 100 70 0 0 0
Pampa TX 26 29 13 37 20 / 100 70 5 0 0
Shamrock TX 29 33 19 39 22 / 100 70 5 0 0
Wellington TX 30 35 22 41 24 / 100 70 5 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Winter Storm Warning until noon CST Monday for the following
zones: Carson...Dallam...Deaf Smith...Hansford...Hartley...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman.
Winter Weather Advisory until noon CST Monday for the following
zones: Armstrong...Collingsworth...Donley...Gray...
Hemphill...Wheeler.
OK...Winter Storm Warning until noon CST Monday for the following
zones: Beaver.
Winter Weather Advisory until noon CST Monday for the following
zones: Cimarron...Texas.
&&
89/77/16Hazardous Weather Outlook National Weather Service Amarillo TX 258 PM CST Sun Nov 11 2018 OKZ001>003-TXZ001>020-317-120900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 258 PM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Accumulating snowfall is expected across all of the Texas and Oklahoma Panhandles late this afternoon through Monday morning. The heaviest snow is expected to occur overnight tonight along roughly a southwestern Texas Panhandle to eastern Oklahoma Panhandle axis where 4 to 8 inches of snow is expected with locally higher amounts possible. Elsewhere, 2 to 4 inches of snow is expected. Visibility may also be reduced to one mile or less at times when brisk north winds combine with periods of moderate to heavy snow. Winter Storm Warnings and Winter Weather Advisories are in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Accumulating snowfall will continue through the early morning hours and is expected to end by around noon. Temperatures will likely stay at or below freezing all day Monday. .SPOTTER INFORMATION STATEMENT... Spotters and observers are strongly encouraged to relay their snow reports to the National Weather Service in Amarillo. APF
The national radar mosaic for the moment the first event began.
12 winter storm. Local standard time, as filed.
Estimated 7-8 of snow at Dumas.
Measured 6-8 of snow at Spearman and Morse.
Measured 6-7 of snowfall at Boys Ranch and Vega.
Measurement of 6 of snow in west Amarillo and Bushland.
Measured 6 of snow in SW Amarillo.
Measured 6 in southern part of county.
Estimated 8-9 inches of snowfall in Channing.
Measured 6-7 of snow at Borger and Fritch.
Estimated 6-7 of snowfall in Panhandle.
Estimated 6-8 of snowfall in southern half of county.
Estimated 6-8 of snow at Darrouzett and most of county.
Estimated 8 of snowfall 25 miles NW of Miami in the northwest part of county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, November 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 792307, 792308, 792310, 792312, 792313, 792314, 792315, 792316, 792318, 792322, 792323, 792324.